Guest

kitten spits up flem after i give her a pill

vet prescribed amitriptyline as kitten is peeing blood. every time i get a pill into her then she spits up a lot of white flem. why is this


Asked by Member 948074 on Feb 4th 2010 Tagged medication, flem in Medications
Report this question Get this question's RSS feed Send this question to a friend



Status

  • Cast your vote for which answer you think is best!


Answers

Allie

Is it immediate that she is spitting up foam? Maggie does that right after I squirt liquid medicine in her mouth in an attempt to gag the horrible taste out of her throat and mouth. But if it is later after she has it in her tummy a while, it may not be agreeing with her. I would call your vet and tell them what is happening and ask if there is anything you can do to make it more palatable. I am not familiar with this drug but maybe it is better after a meal or if you gave her some treats after it. They should be able to help you with this over the phone since they prescribed the drug.


Allie answered on 2/4/10. Helpful? Yes/Helpful: No 0 Report this answer


Spike

Amitriptyline is an antidepressant that is commonly used when cats have inappropriate toilet manners. What I'm confused about is the fact that your cat is peeing blood. This would seem to be an indicator of a bladder infection. Don't quote me on this--I'm not a vet. But something tells me that you should get this checked out again--by a second vet, if necessary. Feline urinary infections are often caused by stress rather than a bacterial infection---Spike has been known to have them when stressed (for example, when I was gone for a month to have an operation). And do make sure that the litter box is always pristine--a dirty litter box is an absolute turn-off for a cat, and can result in reinforcing the litter box refusal pattern. Good luck and purrs. Sorry that this answer doesn't address your main question, but, when in doubt, use the Internet for information, and call/see your vet or another vet.


Spike answered on 2/4/10. Helpful? Yes/Helpful: No 0 Report this answer


Sassy (2001-2012)

Amitriptyline is very bitter and can cause this reaction. You need to put the pill in a gel cap to avoid this and you can get gel caps from your vet or a pharmacy.

I also agree with the previous poster that blood in the urine sounds more like a urinary tract infection rather than stress. Did the vet tell you why they think it is stress related? Maybe they did some tests or something but if they don't give a good explanation I'd get a second opinion from a different vet just to make sure this is the appropriate treatment.


Sassy (2001-2012) answered on 2/4/10. Helpful? Yes/Helpful: No 0 Report this answer